Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 14, 2018, 3:49 PM EDT. It took effect at May 15, 2018, 10:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2018, 3:49 PM EDT (19:49 UTC)
- In effect from
- May 15, 2018, 10:00 AM EDT
- Expired
- May 16, 2018, 3:53 PM EDT
- In force
- 30 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
099 WHUS71 KBOX 141949 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 349 PM EDT Mon May 14 2018 ANZ230-236-150400- /O.NEW.KBOX.SC.Y.0072.180515T1400Z-180515T2300Z/ Boston Harbor-Narragansett Bay- 349 PM EDT Mon May 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 10 AM to 7 PM EDT Tuesday. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ233>235-150400- /O.NEW.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 349 PM EDT Mon May 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from noon to 7 PM EDT Tuesday. * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-150400- /O.NEW.KBOX.SC.Y.0072.180515T2000Z-180516T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 349 PM EDT Mon May 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 8 AM EDT WEDNESDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 4 PM Tuesday to 8 AM EDT Wednesday. * WINDS AND SEAS...Northwest winds 10 to 20 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
6 follow-up statements
710 WHUS71 KBOX 150216 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1016 PM EDT Mon May 14 2018 ANZ230-236-151030- /O.CON.KBOX.SC.Y.0072.180515T1400Z-180515T2300Z/ Boston Harbor-Narragansett Bay- 1016 PM EDT Mon May 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ233>235-151030- /O.CON.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 1016 PM EDT Mon May 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-151030- /O.CON.KBOX.SC.Y.0072.180515T2000Z-180516T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1016 PM EDT Mon May 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 8 AM EDT WEDNESDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
088 WHUS71 KBOX 150809 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 409 AM EDT Tue May 15 2018 ANZ254-151615- /O.EXB.KBOX.SC.Y.0072.180515T1600Z-180516T0400Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from noon today to midnight EDT tonight. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. $$ ANZ232-237-151615- /O.EXA.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/ Nantucket Sound-Block Island Sound- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from noon today to 7 PM EDT this evening. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. $$ ANZ231-151615- /O.EXA.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/ Cape Cod Bay- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from noon today to 7 PM EDT this evening. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. $$ ANZ250-151615- /O.EXA.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from noon today to 7 PM EDT this evening. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ ANZ230-236-151615- /O.CON.KBOX.SC.Y.0072.180515T1400Z-180515T2300Z/ Boston Harbor-Narragansett Bay- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ233>235-151615- /O.CON.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-151615- /O.CON.KBOX.SC.Y.0072.180515T2000Z-180516T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 AM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
425 WHUS71 KBOX 152232 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 632 PM EDT Tue May 15 2018 ANZ230-236-152345- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/ Boston Harbor-Narragansett Bay- 632 PM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Winds and seas will continue to diminish this evening. $$ ANZ232>235-237-152345- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 632 PM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Winds and seas will continue to diminish this evening behind the line of thunderstorms. $$ ANZ231-152345- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/ Cape Cod Bay- 632 PM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Winds and seas will continue to diminish this evening behind the line of thunderstorms. $$ ANZ250-152345- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 632 PM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Winds and seas will continue to diminish this evening behind the line of thunderstorms. $$ ANZ255-256-160645- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 632 PM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY... * WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-160645- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-180516T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 632 PM EDT Tue May 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS AND SEAS...North winds 5 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
090 WHUS71 KBOX 160553 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 153 AM EDT Wed May 16 2018 ANZ255-256-161600- /O.CON.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 153 AM EDT Wed May 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...Northeast winds 10 to 15 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-161500- /O.CON.KBOX.SC.Y.0072.000000T0000Z-180516T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 153 AM EDT Wed May 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
872 WHUS71 KBOX 161501 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1101 AM EDT Wed May 16 2018 ANZ254-161615- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-180516T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1101 AM EDT Wed May 16 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas will continue to diminish this afternoon. $$ ANZ255-256-162300- /O.CON.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1101 AM EDT Wed May 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 10 to 15 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
700 WHUS71 KBOX 161953 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 353 PM EDT Wed May 16 2018 ANZ255-256-162100- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 353 PM EDT Wed May 16 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Seas have diminished below 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 14, 2:04 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 14, 2:04 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 204 PM EDT Mon May 14 2018 .SYNOPSIS... Weak high pressure yields dry and seasonable weather today and tonight. Some showers and thunderstorms are possible with a frontal passage Tuesday. The front pushes south Wednesday with a drying trend that develops from north to south and lingers into Thursday. However another round of showers and thunderstorms with locally heavy rain likely returns late Friday into the weekend. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 155 PM update... Clearing has developed across much of SNE. Some stratus may impact the islands, otherwise abundant sunshine will prevail for the rest of the afternoon. High temps expected to reach the low/mid 70s away from the south coast. Temps mainly in the 60s near the south coast where SW flow will keep it cooler. Also sea breezes may also develop along the immediate east coast of MA where cooler temps will prevail. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM TUESDAY/... Overnight... The return flow experienced through the day continues to lead to a slow rise in lower lvl dwpt values. With continued onshore flow during the overnight hours, any offshore stratus and fog should once again shift onshore. With dwpts in the low-mid 50s by the afternoon for crossover temps, there is a risk for some patches of dense fog as this marine layer shifts onshore. Best chances are SE MA/RI. Otherwise, milder min temps, limited to the mid and upper 50s. Will need to monitor upstream convection, as early AM lapse rates will steepen, potentially allowing for early AM convection to fire to the W and move into S New England. It's a low risk but something to watch. This supports previous forecasters thinking. Tue... Weakening cold front timing is now generally well agreed upon between deterministic guidance, bringing it into S New England during the mid day-evening time frame. Once again, early AM convection or remnants may limit this, but the timing of this front does allow for afternoon destabilization, especially as guidance supports low lvl moisture pooling, with PWATS potentially above 1.75in (nearly 3 std deviations above normal) and sfc dwpts reach the mid 60s even with mixing. With a focus for lift in the front, and mid lvl lapse rates of 6.0-6.5C/km and low lvl moisture yielding MU CAPE values between 1000-1500j/kg per latest GEFS/SREF plumes. This is coincident with 40+ kt of 0-3km bulk shear during the mid day-evening time frame. Therefore, assuming the early convection or remnants thereof do not limit the destabilization, there is a risk for thunderstorms, and given the high shear and modest CAPE. Severe weather is possible as well. Given the shear is strong but uni-directional, clustered storms are the supported mode, with a risk for strong winds. The high pwats and warm cloud layers greater thank 10kft support HPE with a risk for heavy rain. Corfidi vector magnitudes are rather high, however, so the storms should remain relatively progressive. Overall something to watch for Tuesday, with a particular focus along or S of the Mass Pike given current timing. However, portions of SE MA and RI may be limited by the onshore flow and marine layer influence. With some sunshine, temps could approach 80 across the interior as H85 temps warm to an average of +14C. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Highlights... * Scattered Showers and T-storms with locally heavy rain and gusty winds Tuesday evening * Drying trend develops Wed from north to south and likely continues into Thu * Showers and T-storms likely return late Fri into next weekend along with the risk for heavy rain/tropical downpours Tuesday night... Scattered showers and thunderstorms likely Tue evening and short wave and attending surface front sweep across the region. With surface dew pts in the mid 60s along with PWATs approaching 2 inches locally heavy rainfall is possible. In addition, given strong wind fields aloft and marginal instability a few strong T-storms are possible in the early evening. Wednesday... Models differ on timing of frontal passage given upstream jet energy and possible secondary wave development on the front, delaying its seaward push. Thus risk for showers Wed morning with highest probability south coast. Then the threat of rain diminishing in the afternoon from north to south. Much cooler behind the front as post frontal airmass will feature easterly flow off the chilly ocean. Thus highs only in the mid to upper 50s across eastern MA, gradually warming westward into the upper 60s in the CT river valley. Thursday... Good model agreement among ensembles and deterministic guidance that boundary will shift far enough south for deep layer dry air to overspread the area from north to south. Thus expectation is for mainly dry weather and could turn out to be a fairly nice day. Warmer than Wed as blyr winds become west ahead of next northern stream trough and associated surface front approaching from the northwest. This results in temps jumping back into the 70s to perhaps 80 degs in the CT river valley. Friday/Saturday/Sunday... Ensembles and deterministic guidance beginning to converge on Low pressure currently over the Gulf of Mexico taking on tropical characteristics and moving up the eastern Seaboard late Fri into next weekend. 850 mb and 925 mb southerly wind anomalies on the order of +1 to +2 standard deviations along the eastern seaboard, which advects a tropical airmass with PWATs increasing to +3 standard deviations above climo ontop of SNE next weekend. This is impressive for model guidance at this time range, indicating good ensemble clustering. Thus risk for at least scattered showers and thunderstorms with tropical downpours. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday night/... Through 00z...Mainly VFR with MVFR cigs at times over ACK. Tonight...Moderate confidence. IFR/LIFR stratus and fog expected to redevelop along the south coast this evening. Lower cigs down to MVFR/IFR will spread inland overnight. Tuesday...Moderate confidence. IFR stratus and fog will gradually dissipate and become VFR through morning. Low cigs may linger over ACK. SW gusts to 25 kt developing by afternoon, especially in the coastal plain. Scattered to numerous showers/t-storms expected to develop across western MA by early afternoon and move to the coast by evening. Lower cigs/vsbys along with heavy rain and strong winds may accompany any t-storms. Tuesday night... Lingering showers and a few t-storms near the south coast in the evening. Otherwise, IFR stratus and patchy fog possible over the Cape/Islands with mainly VFR elsewhere. KBOS Terminal...Moderate confidence in TAF. Sea breeze expected to develop this afternoon. MVFR cigs expected late tonight with low risk for brief IFR. Sct t-storms possible mid/late afternoon Tue. Brief heavy rain and gusty winds possible. KBDL Terminal...Moderate confidence in TAF. MVFR cigs expected late tonight with moderate risk for brief IFR. Sct t-storms possible by mid/late afternoon Tue. Brief heavy rain and gusty winds possible. Outlook /Wednesday through Friday/...Moderate confidence. Wednesday: Mainly VFR, with areas MVFR possible. Breezy. Slight chance SHRA. Wednesday Night: Mainly VFR, with local IFR possible. Slight chance SHRA. Thursday: VFR. Thursday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Friday: Mainly VFR, with areas MVFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/... Through Tuesday night...High confidence. Winds remain below 20 kt today and tonight out of the S and SW, seas too remain below 5 ft. The primary issue today and tonight is the risk for some lingering fog with reduced vsbys, especially tonight. W-SW flow may approach 25 kt near shore late Tue and the persistent W-SW flow could lead to wind waves offshore 5 ft. Will need to monitor for some small craft advisory conditions. Also, afternoon/evening thunderstorms are also possible. Outlook /Tuesday Night through Friday/...Moderate confidence. Tuesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, chance of thunderstorms, patchy fog. Local visibility 1 to 3 nm. Wednesday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain showers. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Friday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/Doody NEAR TERM...KJC SHORT TERM...Doody LONG TERM... AVIATION...KJC/Nocera MARINE...Nocera/Doody
Hazardous weather outlook, May 14, 3:33 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 333 PM EDT Mon May 14 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-151945- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 333 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered severe thunderstorms are possible Tuesday afternoon and evening...roughly between 2 and 9 pm. The area of greatest concern is across western and central Massachusetts into northern Connecticut...but can not be ruled out across the rest of the region. The primary threat with any severe thunderstorms will be damaging straight line wind gusts. However...isolated large hail along with heavy rain/street flooding is also a concern. Lastly...there is a low risk of an isolated tornado across western/central MA and northern Connecticut. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-151945- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 333 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few strong thunderstorms are possible late Tuesday afternoon and evening. Localized strong wind gusts are the main concern. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frank For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.